Super compact pairwise model for SIS epidemic on heterogeneous networks

L. P. Simon, Istvan Z. Kiss

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

In this paper, we provide the derivation of a super compact pairwise (PW) model with only four equations in the context of describing susceptible-infected-susceptible (SIS) epidemic dynamics on heterogenous networks. The super compact model is based on a new closure relation that involves not only the average degree but also the second and third moments of the degree distribution. Its derivation uses an a priori approximation of the degree distribution of susceptible nodes in terms of the degree distribution of the network. The new closure gives excellent agreement with heterogeneous PW models that contain significantly more differential equations.

Original languageEnglish
Pages (from-to)187-200
Number of pages14
JournalJournal of Complex Networks
Volume4
Issue number2
DOIs
Publication statusPublished - 2016

    Fingerprint

Keywords

  • Pairwise model
  • SIS epidemic
  • Triple closure

ASJC Scopus subject areas

  • Computer Networks and Communications
  • Control and Optimization
  • Management Science and Operations Research
  • Computational Mathematics
  • Applied Mathematics

Cite this